MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION CLEARLINK; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION CLEARLINK; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2C8671
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hypoglycemia (1912); Irritability (2421)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Baxter received one (1) used primary iv set connected to an extension set for evaluation of a reported leak condition.At the time of the complaint, the customer did not provide a baxter product code or lot number for either set.Based on the overall length, configuration, and componentry, the extension set was identified as 2c8671, and the primary set was identified as 2c8537 or 2r8537.A visual inspection was performed on the returned sample using the unaided eye.All components were present, properly assembled, and consistent with design specifications.No visible defects, damage, or abnormalities were observed on either the primary or extension set.The sample was evaluated in the configuration received, with the primary set connected to the extension set.During functional testing, the set flowed as intended, and no leaks were observed during priming from any components of the primary or extension set.Pressure test and clear passage (underwater) test was performed with the extension set connected to the primary set, matching the configuration received.No sustained bubble formation, leakage, or pressure loss was observed during testing.The test results were satisfactory.The reported condition was not verified.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an unspecified baxter access set leaked from an unspecified location during a total parenteral nutrition (tpn) infusion.The patient became acutely agitated despite fentanyl treatment, prompting the registered nurse to assess the intravenous (iv) line, at which time leakage of the tpn was identified.The tubing was deemed unreliable and discontinued, and the provider ordered dextrose containing iv fluids in place of the tpn.Blood glucose levels were monitored, and the patient was subsequently found to be hypoglycemic and required a 10% dextrose (d10) bolus.No additional information is available.
 
Additional Manufacturer Narrative
Upon visual inspection, functional evaluation, and pressure testing performed under representative use conditions, the reported leak condition could not be confirmed.No evidence of product nonconformance was identified in the returned sample.Based on the currently reported information and the sample analysis, the baxter access set was determined not to be a factor in the reported event of patient was hypoglycemic necessitating medical intervention.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information was added to d1, d2, d4, d9, g4 and h4.Corrections were made to h6 and h11.D4 udi: as the lot # is unknown, the udi will consist of the primary di number only.H11: the device was received for evaluation.Visual inspection on the actual sample did not identify any abnormalities that could have contributed to the reported condition.A functional leak test was performed, and no signs of a leak were observed from the device.A pressure test and underwater test was performed with the extension set connected to the primary set, matching the configuration received.No sustained bubble formation, leakage, or pressure loss were observed during testing.The test results were satisfactory.A static hold was performed by priming the set and clamping off the end of the distal end of the extension set.Once fully primed a dynamic leak was noted immediately from the from the gland of the clearlink on the extension sets.The reported condition was verified.The cause of the reported condition could not be determined.Although sample analysis confirmed the presence of a leak, the device malfunction is unlikely to have directly caused or contributed to the patient¿s hypoglycemia requiring medical intervention, as the affected line was identified as infusing tpn.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE CORPORATION
ni
ni
ni
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242705355
MDR Report Key24973814
Report Number1416980-2026-01442
Device Sequence Number4979064
Product Code FPA
UDI-Device Identifier00085412046334
UDI-Public(01)00085412046334
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K153158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2C8671
Device Catalogue Number2C8671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/23/2026
05/25/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/22/2026
06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION (TPN) INFUSION
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown